Forum

Not tolerating meds-HELP

Hi,

Not been on for a while.

It's a bit complicated so I'll try not to waffle and give you the simplified version of events......bear with me!

I've been dx'd since 2007. I was on copaxone for about 18months but continued to relapse so I swapped over to Rebif. Definitely been a reduction in relapses over the last 2 years then it all went a bit pear shaped!

I relapsed in June. Had the methylprednisolone (which usually works for me) Not long after the steroids I suffered a severe allergic reaction which landed me in hospital and I was quite poorly.

After a few investigations and trial and error it became apparent it was the rebif which had caused some kind of chain reaction within my body. Put simply my already 'faulty' immune system had been 'modified' by the disease modifying drugs and was now causing a high sensitivity to anything and everything.

Treatment.....was more steroids (whoop whoop :o( !!) So things died down again but I can no longer take rebif. Then a few weeks ago it all started again. I'm now sensitive to amitriptyline and vesicare. I also found out quite painfully that I am now allergic to latex ( after going to hyperbaric oxygen and the mask didn't agree with my skin....I've been going for 4 years!)

SO, what next?! I'm due to see neuro at the end of the week to discuss scan results. There's not been a massive deterioration which is great but is that because the rebif was working?

I'm not a suitable candidate for tysabri or mitox cos basically they are way too toxic for my poor wee body! Possibilty of trying different interferons but there is a strong chance I will have the severe allergic reaction again.

I'm not in a good place right now. Not on pain meds. On steroids and antihistamines. I'm just a bit fed up and a bit down.

Has anyone else had this kind of problem. I have to admit that I'm worried at the thought of not being on anything to slow this bugger of a disease down but I'm running out of options.

ANy advice?

Cheers

Heather

x

Heather I can't give you any advice I'm really sorry I wish I could.

I can't begin to know how your feeling right now I really hope someone can give you some good advice.

All the best and hope you get some good advice soon.

Mark xx

Flippin' 'eck - what a rotten series of events! Sorry that I can't really advise either. Do they think that the sensitivity will reduce once you've been off Rebif for a while? (I hope so!)

 

I have no idea if it's remotely possible or even feasible given your current problems, but there is a new drug for MS coming through called BG-12. It's supposed to have only very mild side effects and it's already used for psoriasis with an excellent safety profile. Perhaps your neuro could get you into a trial?

 

I hope things get a lot better for you very soon.

Karen x